MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG. POLARSTEM CEMENTLESS STEM LAT TI.HA 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG. POLARSTEM CEMENTLESS STEM LAT TI.HA 6; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 75100479
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Injury (2348)
Date of Event 10/15/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had a fall post op and now presents with peri prosthetic fracture.
 
Additional Manufacturer Narrative
Results of investigation: a complaint was reported due to a post-operative peri-prosthetic fracture.No part was returned for investigation.A review of the production documentation did not detect any deviation from the standard manufacturing processes.No other complaints were reported for this batch of devices.The provided x-rays confirm the femoral bone fracture on the lateral side of the distal third of the femoral stem.This fracture occurred maximally 3 weeks after the implantation.As no information on the implantation, the immediate post-operative situation was provided further assessment on the reason for this fracture cannot be performed.Based on the performed investigation the root cause remains undetermined.There is no indication that the device failed to match specification at the time of manufacturing.No further actions have been initiated.

Brand Name
POLARSTEM CEMENTLESS STEM LAT TI.HA 6
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG.
oberneuhofstrasse 10d
baar TN 06340
SZ  06340
MDR Report Key8051509
Report Number1020279-2018-02407
Device Sequence Number1786657
Product Code LZO
UDI-Device Identifier07611996118704
UDI-Public07611996118704
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date04/03/2024
Device Catalogue Number75100479
Device Lot NumberB1705173
Initial Date Received by Manufacturer 10/15/2018
Supplement Date Received by Manufacturer10/15/2018
Initial Report FDA Received Date11/08/2018
Supplement Report FDA Received Date04/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR